Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 12, NWS Amarillo, TX

March 17, 201212 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 17, 2012, 3:05 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Mar 18, 2012, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 3:05 PM CDT (20:05 UTC)
In effect from
Mar 18, 2012, 10:00 AM CDT
Expired
Mar 18, 2012, 8:00 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-348 J/kg
Mixed-layer LCL
1993 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS84 KAMA 172005
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT SAT MAR 17 2012

OKZ001-TXZ001-006-011-016-181300-
/O.UPG.KAMA.FW.A.0011.120318T1500Z-120319T0100Z/
/O.NEW.KAMA.FW.W.0012.120318T1500Z-120319T0100Z/
/O.CON.KAMA.FW.W.0011.000000T0000Z-120318T0200Z/
CIMARRON-DALLAM-HARTLEY-OLDHAM-DEAF SMITH-
305 PM CDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY...OLDHAM...DEAF SMITH. 

* 20 FOOT WIND: SOUTHWESTERLY WINDS WILL BE IN THE 15 TO 25 MPH RANGE
  WITH HIGHER GUSTS THROUGH THE MID EVENING. SOUTH TO SOUTHWESTERLY
  WINDS WILL INCREASE BY LATE SUNDAY MORNING TO 25 TO 35 MPH WITH
  HIGHER GUSTS.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL FALL TO 5 TO
  15 PERCENT THROUGH THIS EVENING AND TO AROUND 5 TO 15 PERCENT ON
  SUNDAY.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY
  MID EVENING AS RELATIVE HUMIDITIES GRADUALLY INCREASE AND WIND
  SPEEDS DIMINISH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO
  BE MET BY LATE MORNING OR MIDDAY SUNDAY AND IMPROVE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY
BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

OKZ002-TXZ002-007-012-017-181300-
/O.NEW.KAMA.FW.W.0012.120318T1500Z-120319T0100Z/
/O.CON.KAMA.FW.W.0011.000000T0000Z-120318T0200Z/
TEXAS-SHERMAN-MOORE-POTTER-RANDALL-
305 PM CDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...SHERMAN...
  MOORE...POTTER...RANDALL. 

* 20 FOOT WIND: SOUTHWESTERLY WINDS WILL BE IN THE 15 TO 25 MPH RANGE
  WITH HIGHER GUSTS THROUGH THE MID EVENING. SOUTH TO SOUTHWESTERLY
  WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED BY LATE SUNDAY
  MORNING.

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 
  PERCENT ARE EXPECTED THROUGH THIS EVENING AND AGAIN ON SUNDAY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE BY
  MID EVENING AS RELATIVE HUMIDITIES INCREASE AND WIND SPEEDS
  DIMINISH. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET ON SUNDAY
  AROUND LATE MORNING OR MIDDAY AND WILL IMPROVE SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ003-008-013-018-180200-
/O.CON.KAMA.FW.W.0011.000000T0000Z-120318T0200Z/
HANSFORD-HUTCHINSON-CARSON-ARMSTRONG-
305 PM CDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN TEXAS...HANSFORD...HUTCHINSON...CARSON...
  ARMSTRONG. 

* 20 FOOT WIND: SOUTHWESTERLY WINDS WILL BE IN THE 15 TO 25 MPH
  RANGE WITH HIGHER GUSTS THROUGH THE MID EVENING. 

* HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 5 TO 15 
  PERCENT ARE EXPECTED. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO IMPROVE
  BY MID EVENING AS RELATIVE HUMIDITIES INCREASE AND WIND SPEEDS
  DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
589 
WWUS84 KAMA 180248
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT SAT MAR 17 2012

OKZ001-002-TXZ001-002-006-007-011-012-016-017-181200-
/O.CON.KAMA.FW.W.0012.120318T1500Z-120319T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
948 PM CDT SAT MAR 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE
WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
SUNDAY FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF 
  SMITH...RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS
  ARE EXPECTED BY LATE SUNDAY MORNING...CONTINUING UNTIL AROUND
  SUNSET SUNDAY.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL RECOVER TO ABOVE 55 PERCENT
  LATE TONIGHT INTO SUNDAY MORNING...THEN FALL TO BETWEEN 5 AND 15
  PERCENT BY SUNDAY AFTERNOON AND CONTINUING UNTIL AROUND SUNSET
  SUNDAY. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AROUND LATE
  SUNDAY MORNING AND PERSIST UNTIL SUNSET SUNDAY. CONDITIONS WILL
  IMPROVE SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
554 
WWUS84 KAMA 180915
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
415 AM CDT SUN MAR 18 2012

TXZ003-008-013-018-182100-
/O.EXA.KAMA.FW.W.0012.120318T1500Z-120319T0100Z/
HANSFORD-HUTCHINSON-CARSON-ARMSTRONG-
415 AM CDT SUN MAR 18 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PARTS OF
THE CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PARTS
OF THE CENTRAL TEXAS PANHANDLE...

* AFFECTED AREA: IN TEXAS...HANSFORD...HUTCHINSON...CARSON...
  ARMSTRONG. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS
  ARE EXPECTED BY LATE THIS MORNING...CONTINUING UNTIL AROUND SUNSET.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15
  PERCENT BY THIS AFTERNOON AND WILL CONTINUE UNTIL AROUND SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS
  MORNING AND PERSIST UNTIL SUNSET. CONDITIONS WILL IMPROVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

OKZ001-002-TXZ001-002-006-007-011-012-016-017-182100-
/O.CON.KAMA.FW.W.0012.120318T1500Z-120319T0100Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER-
DEAF SMITH-RANDALL-
415 AM CDT SUN MAR 18 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CDT THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...POTTER...DEAF 
  SMITH...RANDALL. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
  ARE EXPECTED BY LATE THIS MORNING...CONTINUING UNTIL AROUND SUNSET.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 5 AND 15
  PERCENT BY AFTERNOON AND WILL CONTINUE UNTIL AROUND SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP LATE THIS
  MORNING AND PERSIST UNTIL SUNSET. CONDITIONS WILL IMPROVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
317 
WWUS84 KAMA 182047
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CDT SUN MAR 18 2012

OKZ001-TXZ001-006-190300-
/O.NEW.KAMA.FW.A.0012.120319T1700Z-120320T0100Z/
/O.CON.KAMA.FW.W.0012.000000T0000Z-120319T0100Z/
CIMARRON-DALLAM-HARTLEY-
347 PM CDT SUN MAR 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITIES FOR THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. A RED FLAG WARNING REMAINS
IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL
TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW HUMIDITIES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON. IN TEXAS...DALLAM...
  HARTLEY. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS
  ARE EXPECTED TO CONTINUE UNTIL AROUND SUNSET. SOUTHWEST WINDS
  MONDAY WILL INCREASE TO AROUND 15 TO 25 MPH WITH HIGHER GUSTS BY
  NOON AND WILL CONTINUE UNTIL AROUND SUNSET MONDAY EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF 5 AND 15 PERCENT WILL
  CONTINUE UNTIL AROUND SUNSET. RELATIVE HUMIDITY VALUES WILL FALL TO
  AROUND 10 TO 15 PERCENT MONDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST UNTIL SUNSET.
  CONDITIONS WILL IMPROVE THIS EVENING. CRITICAL FIRE WEATHER
  CONDITIONS ARE EXPECTED TO DEVELOP BY NOON MONDAY AND CONTINUE
  UNTIL AROUND SUNSET MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

OKZ002-TXZ002-003-007-008-011>013-016>018-190100-
/O.CON.KAMA.FW.W.0012.000000T0000Z-120319T0100Z/
TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-
DEAF SMITH-RANDALL-ARMSTRONG-
347 PM CDT SUN MAR 18 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG
WINDS AND LOW HUMIDITIES.

* AFFECTED AREA: IN OKLAHOMA...TEXAS. IN TEXAS...SHERMAN...
  HANSFORD...MOORE...HUTCHINSON...OLDHAM...POTTER...CARSON... 
  DEAF SMITH...RANDALL...ARMSTRONG. 

* WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS
  ARE EXPECTED TO CONTINUE UNTIL AROUND SUNSET.

* HUMIDITY: RELATIVE HUMIDITY VALUES OF 5 AND 15 PERCENT WILL
  CONTINUE UNTIL AROUND SUNSET.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST UNTIL
  SUNSET. CONDITIONS WILL IMPROVE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

SCHNEIDER

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 12:12 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 17, 12:12 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
1212 PM CDT SAT MAR 17 2012

.AVIATION...
LOW LEVEL MOISTURE OVER THE PANHANDLES WILL BE SCOURED OUT THIS
AFTERNOON AS DRYLINE PUSHES EAST OF THE TAF SITES. WINDS BEHIND THE
DRYLINE WILL INCREASE AND GUST TO AROUND 30KT. OTHERWISE...VFR CLR
THROUGH THE TAF PERIOD ENDING 18/18Z.

&&

.PREV DISCUSSION... /ISSUED 648 AM CDT SAT MAR 17 2012/

AVIATION...
12Z TAFS...LOW CLOUDS AND FOG WILL CONTINUE TO IMPACT KAMA AND KDHT
EARLY THIS MORNING. EXPECT MVFR CONDITIONS TO CONTINUE AT KAMA
THROUGH 14-15Z BEFORE IMPROVING TO VFR AS LOW CIGS SCATTER OUT DUE TO
INCREASED HEATING AND MIXING. CIGS COULD POSSIBLY DROP TO IFR OVER
THE NEXT COUPLE HOURS AT KAMA. AT KDHT...IFR TO VLIFR CONDITIONS
EXPECTED TO PERSIST OVER THE NEXT FEW HOURS BEFORE CONDITIONS IMPROVE
TO VFR AROUND 15Z. COULD SEE SOME SCT LOW CLOUDS AROUND KGUY EARLY
THIS MORNING...BUT EXPECT VFR CONDITIONS TO HOLD. FROM LATE MORNING
ONWARD...VFR CONDITIONS ARE EXPECTED AT ALL THREE TERMINALS WITH
ATTENTION TURNING TO WINDS. A DEEPENING LEE SURFACE TROUGH TODAY WILL
SUPPORT SOUTHWEST WINDS NEAR 25 KTS WITH GUSTS NEAR 35 KTS AT ALL
THREE TERMINALS FROM ROUGHLY 17Z-01Z. WINDS WILL DISSIPATE AROUND
SUNSET THIS EVENING BUT REMAIN BREEZY OVERNIGHT...PARTICULARLY AT
KAMA AND KGUY. THREAT FOR LOW CLOUDS AND FOG LOOKS TO REMAIN EAST
OF THE TERMINALS TONIGHT.

KB

PREV DISCUSSION... /ISSUED 359 AM CDT SAT MAR 17 2012/

DISCUSSION...
THE WINDS ARE EXPECTED TO INCREASE EVEN FURTHER TODAY AS HEIGHT
FALLS OVER THE SOUTHERN ROCKIES ENCOURAGES A TIGHTENING SURFACE
PRESSURE GRADIENT ACROSS THE SOUTHERN HIGH PLAINS. A DRYLINE WILL
AGAIN MOVE INTO THE EASTERN PANHANDLES BY PEAK HEATING...BUT BELIEVE
THE DRYLINE WILL REMAIN QUIET TODAY WITH THE LACK OF AN UPPER LEVEL
TRIGGER.

UPPER LEVEL LONGWAVE TROUGH OVER THE WEST COAST NOW WILL CONTINUE TO
MAKE STEADY PROGRESS ACROSS THE SOUTHERN GREAT BASIN AND SOUTHERN
ROCKIES THROUGH MONDAY. UPPER HEIGHT FALLS START TO SPREAD OUT
ONTO THE SOUTHERN HIGH PLAINS SUNDAY AFTERNOON AND SUNDAY NIGHT. AS
THIS HAPPENS OUR SHOWER AND THUNDERSTORM CHANCES SHOULD GO UP...
ESPECIALLY FOR THE EASTERN PANHANDLES. INCREASING MOISTURE COMBINED
WITH INCREASING LIFT AND DYNAMICS FROM THE APPROACHING LONG WAVE
TROUGH SHOULD BE ENOUGH TO HELP PRODUCE THE SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. THE OTHER CONCERN WILL BE THE
SURFACE WIND. WINDS MAY APPROACH HIGH WIND WARNING CRITERIA ACROSS
THE NORTHWEST AND FAR WESTERN CWA ON SUNDAY AS THE SURFACE PRESSURE
GRADIENT INCREASES EVEN MORE. 700 MB AND 500 MB WIND SPEEDS ALSO
SUPPORT THE POSSIBILITY OF HIGH WIND CRITERIA BEING MET...ESPECIALLY
ACROSS THE NORTHWEST SECTIONS. THE DAMAGING WIND THREAT
ASSOCIATED WITH THUNDERSTORMS COULD BE VERY REAL IF SOME OF THESE
STORMS CAN TAP INTO THESE STRONGER WINDS AND BRING THEM TO THE
GROUND.

THE PACIFIC COLD FRONT WILL SWEEP ACROSS THE PANHANDLES LATE
SUNDAY NIGHT INTO EARLY MONDAY MORNING...BRINGING STRONG WINDS
OUT OF THE SOUTHWEST. THIS COLD FRONT WILL SWEEP MOST OF THE
MOISTURE TO THE EAST OF THE CWA ON MONDAY. A FEW SHOWERS OR
THUNDERSTORMS MAY LINGER ACROSS THE FAR SOUTHEAST WHERE MOISTURE WILL
HANG ON A LITTLE LONGER.

THE STRONGER CANADIAN COLD FRONT WILL MOVE SOUTH ACROSS THE AREA
ON TUESDAY AS THE CENTER OF THE LONGWAVE TROUGH MOVES ACROSS.
AGAIN...THE WINDS MAY GET FAIRLY STRONG BEHIND THIS FEATURE...BUT
THEY WILL PROBABLY BE LIGHTER THAN MONDAY.

A CLOSED LOW WILL THEN EVOLVE JUST TO THE EAST OF THE CWA ON TUESDAY
NIGHT AND WEDNESDAY.  THE INFLUENCE OF THIS LOW WILL KEEP
TEMPERATURES DOWN INTO WEDNESDAY. TEMPERATURES WILL SLOWLY WARM
THROUGH THE END OF NEXT WEEK AS THIS LOW SLOWLY MOVES NORTHEAST
AWAY FROM THE AREA.

FIRE WEATHER...
WILL GO AHEAD AND FLIP THE FIRE WEATHER WATCH FOR TODAY OVER
TO A RED FLAG WARNING. LOOKS LIKE CRITICAL FIRE WEATHER
CONDITIONS SHOULD BE MET BEHIND A DRYLINE. WILL KEEP THE FIRE
WEATHER WATCH GOING FOR SUNDAY AS CRITICAL FIRE WEATHER
CONDITIONS MAY DEVELOP ACROSS THE FAR WESTERN CWA. INCREASING
CHANCES OF RAIN WILL DEVELOP ACROSS THE REGION SUNDAY NIGHT.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
     RANDALL...SHERMAN.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
     OLDHAM.

OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES: CIMARRON.

&&

07/11
Hazardous weather outlook, Mar 17, 4:19 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CDT SAT MAR 17 2012

OKZ001>003-TXZ001>020-172130-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
419 AM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE WESTERN AND
CENTRAL PANHANDLES THROUGH MID EVENING DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITIES.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO BREEZY WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA
PANHANDLES SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...AND ALSO MONDAY
ACROSS THE EXTREME SOUTHEASTERN TEXAS PANHANDLE. ANY STORMS THAT
DEVELOP SUNDAY AFTERNOON THROUGH SUNDAY NIGHT MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE FAR
WESTERN PANHANDLES LATE SUNDAY MORNING THROUGH EARLY SUNDAY EVENING.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SUNDAY FOR STRONG WINDS AND
LOW AFTERNOON RELATIVE HUMIDITIES. ELEVATED TO NEAR CRITICAL FIRE
WEATHER CONDITIONS WILL BE POSSIBLE MONDAY AND TUESDAY ACROSS THE
AREA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

A WIND ADVISORY MAY BE NEEDED ON SUNDAY FOR PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES AS SOUTH WINDS INCREASE TO 30 TO 40 MPH WITH
HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH TUESDAY.

GOEHRING

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 4:30 AM CDTRed Flag WarningAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more17 hr

Nearby

Red Flag Warnings in Texas, 2012Red Flag Warnings in Oklahoma, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.